Renal dysfunction after treatment with isophosphamide (NSC 109724)

R. A. DeFronzo, M. Abeloff, H. Braine, R. L. Humphrey, P. J. Davis

Research output: Contribution to journalArticlepeer-review

Abstract

After treatment with isophosphamide (5 g/m 2), acute renal tubular acidosis, nephrogenic diabetes insipidus, phosphaturia, glucosuria, ketonuria and generalized aminoaciduria developed in a patient with breast carcinoma. These findings represent drug induced adult Fanconi syndrome. Nonselective proteinuria reaching the nephrotic range was also observed. The tubular and glomerular abnormalities normalized over several weeks, except for the persistence of a mild tubular acidification defect, vasopressin-fast concentrating defect, and mild proteinuria. Retreatment of the patient with a lower dose of isophosphamide resulted in the reappearance of the major features of the syndrome. The effects of the two courses of therapy on tubular and glomerular function were not additive with a time interval between doses of 6 wk.

Original languageEnglish (US)
Pages (from-to)375-382
Number of pages8
JournalCANCER CHEMOTHER.REP.
Volume58
Issue number3
StatePublished - Dec 1 1974

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Renal dysfunction after treatment with isophosphamide (NSC 109724)'. Together they form a unique fingerprint.

Cite this